Alert archive / California / Wind Advisories in 2017

Wind Advisory 14, NWS Hanford, CA

March 28, 2017

NWS Hanford, CA issued this wind advisory at Mar 28, 2017, 12:19 PM PDT. It took effect at Mar 30, 2017, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2017, 12:19 PM PDT (19:19 UTC)
In effect from
Mar 30, 2017, 12:00 PM PDT
Expired
Mar 29, 2017, 9:30 PM PDT
In force
Issued by
NWS Hanford, CA

The text

As transmitted.

200 
WWUS76 KHNX 281919
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1219 PM PDT Tue Mar 28 2017

CAZ095-098-099-290330-
/O.NEW.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1219 PM PDT Tue Mar 28 2017

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from noon to 11 PM PDT Thursday.

* WINDS...West to northwest 25 to 35 mph with gusts around 55 mph
  possible, with the strongest winds near the passes and canyons.

* TIMING...Thursday afternoon and evening, with the strongest
  gusts expected during the late afternoon and early evening 
  hours.

* IMPACTS...Strong gusty winds will blow down tree limbs and some
  power lines. Travel may be difficult due to strong cross winds
  in some areas, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
4 follow-up statements
016 
WWUS76 KHNX 290324
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
824 PM PDT Tue Mar 28 2017

CAZ095-098-099-291400-
/O.CON.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
824 PM PDT Tue Mar 28 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
THURSDAY...

* WINDS...West to northwest 25 to 35 mph with gusts around 55 
  mph possible, with the strongest winds near the passes and 
  canyons.

* TIMING...Thursday afternoon and evening, with the strongest 
  gusts expected during the late afternoon and early evening 
  hours.

* IMPACTS...Strong gusty winds will blow down tree limbs and 
  some power lines. Travel may be difficult due to strong cross 
  winds in some areas, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
108 
WWUS76 KHNX 291358
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
658 AM PDT Wed Mar 29 2017

CAZ095-098-099-292200-
/O.CON.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
658 AM PDT Wed Mar 29 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
THURSDAY...

* WINDS...West to northwest 25 to 35 mph with gusts around 55 
  mph possible, with the strongest winds near the passes and 
  canyons.

* TIMING...Thursday afternoon and evening, with the strongest 
  gusts expected during the late afternoon and early evening 
  hours.

* IMPACTS...Strong gusty winds will blow down tree limbs and 
  some power lines. Travel may be difficult due to strong cross 
  winds in some areas, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
358 
WWUS76 KHNX 292034
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
134 PM PDT Wed Mar 29 2017

CAZ095-098-099-300645-
/O.CON.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
134 PM PDT Wed Mar 29 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
THURSDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* TIMING...Thursday afternoon and evening, with the strongest 
  gusts expected during the late afternoon and early evening 
  hours.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen
643 
WWUS76 KHNX 300430
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
930 PM PDT Wed Mar 29 2017

CAZ095-098-099-301230-
/O.UPG.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/
/O.NEW.KHNX.HW.W.0003.170330T1600Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
930 PM PDT Wed Mar 29 2017

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 9 AM to 11 PM PDT Thursday. The
Wind Advisory is no longer in effect.

* WINDS...Northwest 30 to 40 mph with gusts up to 65 mph.

* TIMING...9 am through 11 pm Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>091-301230-
/O.NEW.KHNX.WI.Y.0015.170330T1600Z-170331T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, and Corcoran
930 PM PDT Wed Mar 29 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 9 AM to 11 PM PDT Thursday.

* WINDS...Northwest 20 to 30 mph with gusts to 40 mph.

* TIMING...9 am through 11 pm Thursday.

* IMPACTS...Difficulty driving...especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 4:00 AM PDT, 8 hours 19 minutes earlier.

Area forecast discussion, Mar 28, 4:00 AM PDT, 8 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
400 AM PDT Tue Mar 28 2017

.SYNOPSIS...High pressure will build over the region today
through Wednesday bringing dry weather and a warming trend to the
area before another fast moving and potentially windy storm
system drops into the Great Basin on Thursday and and Thursday
Night. High pressure will return for more springlike conditions
for the weekend.

&&

.DISCUSSION...The low pressure system that dropped southeast
through the Great Basin bringing strong winds to portions of our
area along with cooler temperatures and some light precipitation
is now centered over northern AZ and will move east through the
four corners regions today. Meanwhile, an upper ridge is
amplifying off the CA coast near 130W and this feature is progged
to build inland later today and tonight bringing dry conditions
and a warming trend to our area.

At this time, skies are clear across our area except for some
residual low upslope clouds over the valley facing slopes of the
Tehachapi Mountains. These clouds will gradually erode this
morning as drier air continues to push into our area. While winds
have decreased significantly since Monday afternoon a few
indicator sites in the Kern County Mountains and Deserts are still
reporting gusts near 50 mph.

Guidance indicating temperatures rising to near normal today and
above normal on Wednesday as high pressure strengthens over the
area. The upper ridge is progged to remain in control until
Wednesday Night when another low is progged to push into the PAC
NW. Lime the Monday storm, this system is progged to drop
southeast through the Great Basin on Thursday and Thursday Night,
bringing cooler temperatures, a period of increased winds and
chances of some light precipitation mainly over the Southern
Sierra Nevada.

The medium range models are in fairly good agreement with this
system moving east of our area on Friday and another ridge
building into CA for next weekend resulting in mostly clear skies
and above normal temepratures. The solutions diverge beyond then
as the GFS brings a strong upper trough through our area on
Monday while the ECMWF shows a weaker system tracking north of
our area. THE GEM is sort of a compromise between the two ideas
indicating a trough moving through although not as strong as the
GFS. For now have trended with the drier ECWMF as it has shown
the best run to run consistency. The RMOP is indicating very low
predictabilty for early next week suggesting that confidence
beyond next weekend is low.

&&

.AVIATION...There will be some upslope cloudiness along the
mountains in Tulare and Kern Counties, creating areas of MVFR
ceilings and local mountain obscuring IFR in low clouds thru 18Z
Tue. Otherwise, VFR conditions can be expected across the central
CA interior for the next 24 hours.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...NONE.

&&

public...DS
avn/fw...JEB
synopsis...DS

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.